MAUDE Adverse Event Report: MICROVENTION INC. TRAXCESS-14; WIRE, GUIDE, CATHETER

MICROVENTION INC. TRAXCESS-14; WIRE, GUIDE, CATHETER
Model Number GW1420040
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Aneurysm (1708); Hemorrhage/Blood Loss/Bleeding (1888); Unspecified Tissue Injury (4559)
Date of Event 10/11/2024
Type of Reportable Event Serious Injury
Event or Problem Description
As reported through the wave clinical study, during progression of the guidewire a small bleeding was noticed (due to the guidewire) so the physician decided to use an headway 17 and coil the aneurysm.Summary of the case: medical history: none.Neurological history: none.Pre procedure neurological evaluation: mrs score 0, nihss 0 and h&h grade i.Antiplatelet therapy & other treatments: not completed.The antiplatelet functional test: not completed.Randomization arm: web on (b)(6) 2024 (procedure): the patient was treated for a saccular aneurysm, located on the left anterior cerebral artery (aca).The aneurysm never ruptured before and not previously treated, it ruptured on (b)(6) 2024, the treatment consisted of using 4 coils hypersoft.Aneurysm occlusion degree raymond-roy class i at the end of procedure and the parent artery remain without stenosis.On (b)(6) 2024 (procedure day) inc1: device delivered to undesired location according to the description provided by the site (incident form attached), during the procedure the web device was not used even though the patient has been randomized to the web arm due to delivery of the device to an undesired location.The device involved in its incident is a guiding catheter, product code gw1420040, batch number 240411.Additional information received indicated, the physician clarified what happened during this procedure.The patient with a ruptured aneurysm on (b)(6) was included in the study the same day and randomized to the web device arm.After 1st web deployment in the aneurysm, the web device could not be properly position so the device was removed with the via catheter.A 2nd attempt was done which failed as well (for same reason as above: device could not fit properly due to aneurysm angle).The web device and the via catheter were removed, and a 3rd catheterization was initiated using a guide wire to place the via.During progression of the guidewire a small bleeding was noticed (due to the guidewire) so the physician decided to use an headway 17 and coil the aneurysm.The patient had no clinical impact (h&h 1 and glasgow 15).
 
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was discarded at the user facility and not returned to the manufacturer for evaluation.Procedural or medical imaging was not provided.The product issue could not be confirmed.If additional information is received at a later date, a supplemental mdr will be submitted.
 
Event or Problem Description
Additional information was received, which provided two radiographic images.
 
Additional Manufacturer Narrative
Procedure/medical information review: imaging review, two radiographic images are supplied.They are not labeled as to date or time.Wave_13-001_inc 1_image 1: left ica ap subtracted dsa with contrast, mid arterial phase.There is an approximately 5-6 mm acom aneurysm.Active contrast extravasation is seen around the aneurysm, consistent with the wire-induced perforation described in the event.Wave_13-001_inc 1_image 2: left ica lateral subtracted dsa with contrast, mid arterial phase.There is an approximately 5-6 mm acom aneurysm.Active contrast extravasation is seen around the aneurysm, consistent with the wire-induced perforation described in the event.No images are supplied to show how the web was not fitting properly.Investigation conclusion: two radiographic images were provided for review.They are not labeled as to date or time.The review of the images is as follows: wave_13-001_inc 1_image 1: left ica ap subtracted dsa with contrast, mid arterial phase.There is an approximately 5-6 mm acom aneurysm.Active contrast extravasation is seen around the aneurysm, consistent with the wire-induced perforation described in the event.Wave_13-001_inc 1_image 2: left ica lateral subtracted dsa with contrast, mid arterial phase.There is an approximately 5-6 mm acom aneurysm.Active contrast extravasation is seen around the aneurysm, consistent with the wire-induced perforation described in the event.These images confirm the guidewire-induced perforation described in the reported event.However, without the return and physical evaluation of the guidewire, the investigation cannot further examine if a condition existed that would have contributed to the reported event.Items returned: n/a.Visual analysis: a visual inspection of the device captured in this file could not be performed as a physical device was not returned for evaluation.Investigation findings: without the return and physical evaluation of the device, the investigation cannot further examine if a condition existed that would have contributed to the reported event.Based on a review of the device's risk documentation, the reported event did not indicate there were the presence of any potential or new manufacturing, design, quality, or other systemic issues, or non-conformance's.The complaint code is monitored through the trending process; corrective action is determined, as needed, through this process.Investigations of historic complaint files with similar complaint category coding are recorded in the complaint handling system; without the ability to perform an analysis of the device, this investigation cannot identify with certainty any potential root causes.Batch review: a search for non-conformance's associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.Complaint system review: there are no similar complaints based on the complaint category regarding this batch number from the last two years recorded in the complaint system at the time of this investigation.Ifu review (additional information can be found in the ifu): warnings: the guidewire is intended for single use only.Do not resterilize and/or reuse the device.After use, dispose in accordance with hospital and/or local government policy.Do not use if the packaging is breached or damaged.Inspect the guidewire prior to use for any irregularities or damage and discard if noted.The guidewire should be manipulated under fluoroscopic guidance.Do not advance or withdraw the guidewire when excessive resistance is met until the cause of resistance is determined.Observe the tip response when turning the guidewire and avoid turning in the same direction more than three times when the tip is stationary.Avoid kinking the tip of the guidewire, as damage to the guidewire might occur.Precautions: the guidewire has a lubricious surface and distal platinum coil section should be hydrated prior to use.Exercise care in handling the guidewire to reduce the chance of accidental damage.Do not expose the guidewire surface to organic solvents such as alcohol or medications, which might damage the guidewire coatings and/or cause the guidewire to loose lubricity.Potential complications include, but are not limited to: vessel or aneurysm perforation, vasospasm, hematoma at the site of entry, embolism, ischemia, intracerebral/intracranial hemorrhage, pseudoaneurysm, seizure, stroke, infection, death, and thrombus formation.Avoid repeated bending at the same point in order to avoid damage or separation of the guidewire.Take precaution when manipulating the guidewire in tortuous vasculature to avoid damage to the guidewire.Directions for use: carefully insert the distal section of the guidewire into the catheter and advance.A guidewire insertion tool may be used to facilitate insertion of the guidewire distal tip through a y-adapter and into the catheter hub.Advance the hydrophilic guidewire until the distal tip is near the distal end of the catheter.Gently tighten the hemostatic y-connector to maintain position.Slip the torque device over the proximal end of the guidewire to the desired location.Secure the torque device in place by tightening the rotating knob.The torque device may be repositioned by loosening and retightening the rotating knob.During navigation in the vasculature, loosen the hemostatic y-connector, advance and rotate the guidewire by rotating the torque device in either direction to facilitate vessel selection.To aid in catheter navigation , gently rotate the guidewire as it is advanced.Between uses, rinse the guidewire in a basin of heparinized saline and wipe it gently with sterile, wet gauze and place in a basin of heparinized saline or a flushed dispenser tube to keep the hydrophilic surface wet until use.

Brand Name
TRAXCESS-14
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
MICROVENTION INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key20649584
Report Number2032493-2024-00824
Device Sequence Number11538878
Product Code DQX
UDI-Device Identifier00810170012280
UDI-Public(01)00810170012280(11)240411(17)270331(10)240411
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K080863
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberGW1420040
Device Lot Number240411
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2024
Supplement Date Received by Manufacturer11/28/2024
Initial Report FDA Received Date11/11/2024
Supplement Report FDA Received Date12/12/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HEADWAY 17.; HYPERSOFT COILS - QTY 4.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient SexFemale